Donna McNugget (feistykitty83) wrote in deathtopred,
Donna McNugget
feistykitty83
deathtopred

New member

im glad i found this group..my name is Donna im 21 and i have been on prednisone for 9 years due to asthma..the highest dose ive been on is 120mg..right now im on 30mg..it saved my life but the side affects are not worth it sometimes..i have the bones of an 80 year old,weight gain and moon face of course and my eye sight is awful..prednisone has also given me terrible body pains,change in my moods and pain in my teeth..i take lots of other asthma meds but i still end up in intensive care every year sometimes more than once..i hope none of you have to be on it this long..and i hope a substitute comes along for us soon
  • Post a new comment

    Error

    default userpic
  • 7 comments
Welcome to the group, feistykitty83! It sounds like you've been through it with Prednisone, as well...Ugh! But, as you said, it also saves our lives. So, we take it.:/

Again, welcome! -LadyB (who takes it for Lupus)
thank you :)
I take it for Lupus also, with a bunch of other drugs.... ugh... tired of prednisone!
how long did it take your eyesight to get bad?
i've been on pred for 3 months, and i swear my eyes are getting worse by the minute...
thanks,
Julie
Well well well... is it just me or I have been on Pred for the first time in my life and ONLY 2 dys, 4 tablets each day, they taper off after that for an accute exacerbation of chronic bronchitis this week, and only on the 2nd day, i cannot sleep, i want to eat alot, i am moody, sore, achy, feverish... but hey i can deal with those, what i cant deal with - are 2 side effects I have not heard mentioned. One is a horrible cough that hurts down to my intercostal muscles, has even caused some incontinence and is butchering up my throat and secondly and more severe is not being able to breathe, shortness of breath that had me in tears and scared out of my mind! I want to stop taking it immediately! I intend on remaining my antibiotic and my mild anti-hypertensive drug for high blood pressure that ALL my asthma meds cause me and a lack of exercise, which will be changing soon as I just signed up for a gym membership! Has anyone experienced these 2 last symptoms that have me so scared? PLEASE write back!
I have been on prednisone for about 15 years due to very bad asthma. Like others on this site I got many of the side effects. But as for asthma there may be a drug that can help you. I was being hospitalized every year with a 2 week stint in the hospital every year and they had to give me the shots of prednisone up to 180 mg. and 10-40mg otherwise...yes weight gain and moon face and all that crap but there is hope if you have insurance and a good doctor. I went through many doctors and finally one knew about a new drug that if your asthma is mostly onset by allergies which mine was, then they give you a blood test that shows if you have a high allergy level. I did so I was allowed to go on a drug called Xolair. This was a life saver. My asthma has all but stopped except if I get an infection as my immune system was impaired probably from the prednisone. That was about 2 years ago. Within about 2 months of this medication ( shots every two weeks) I was able to slowly go down from the prednisone But it is very hard to get off it without feeling really rotten...tired , depressed, neck pain from an auto accident in 1992 permenant but the prednisone was also helping that pain. I was determined to lose the weight and get healthy though I still have to get infusions for what my immune systems lacks. But I got info from a group called NaturalNews and I found a book from that sight about another site called watercure. This finally started me on the way back to losing weight and no more moon face. I drink 1/2 oz of water for every pound I weigh NOT ALL AT ONCE!!!! but slowly throughout the day, or it could kill you. With that I take 1/4 tespoon mineralized Sea salt per quart of water. Every time you think you feel hungry try drinking some of your allotted amt. of water. The salt I take a pinch of with each glass of water. I have lost 83 lbs. Over the past year and a half. The slow way is the good way. I can now exercise on my treadmill I am taking Herbs from the Amazon rainforest and I recently began a Vegan eating lifestyle that includes eating organic only. No meat,no dairy, and only a very small amt of oil...almost no oil!!! I thought it would be horrible but to my surprise I am enjoying my life, feeling better and hope to totally get off that Darn prednsone within the next few months. But I don't want to go off it too fast as you can die from doing that...be under a doctors care. I am down to 4 mg for the past year but now finally 7 days down to 3mg ...getting sunlight and an exercise ball called Osteoball to get my bones back in shape....try to stay off any Bisphonates( look it up as it comes under many names) they really donnot help as told by the New England Journal of Medicine,to stop bone loss nor do they build bone as the ads would like you to believe...look it up yourself as I am not a doctor this is only what I found helped me. Hope it helps you
I hate prednisone. It is my worst enemy and my savior all at the same time. Side effects are horrible but it has saved my life more than once. Do you want to talk about it?